Alert archive / Virginia / River Flood Warnings in 2007
River Flood Warning 25, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Oct 26, 2007, 4:39 PM EDT for Halifax County, Virginia. It took effect at Oct 27, 2007, 9:45 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2007, 4:39 PM EDT (20:39 UTC)
- In effect from
- Oct 27, 2007, 9:45 AM EDT
- Expired
- Oct 28, 2007, 9:35 AM EDT
- In force
- 24 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at South Boston (SBNV2).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRNK 262039 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 439 PM EDT FRI OCT 26 2007 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS FORECAST. RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS RANGED ANYWHERE FROM 2 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS IN THE HIGHER TERRAIN OF THE UPPER DAN BASIN. DESPITE THE LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA ENOUGH RUNOFF IS EXPECTED TO REACH THE RIVER AND ITS TRIBUTARIES TO CAUSE SOME FLOODING. FLOODING AT SOUTH BOSTON IS FORECAST TO BE IN THE MINOR CATEGORY. IN ADDITION...THE DAN RIVER AT BOTH DANVILLE AND PACES IS FORECAST TO CREST VERY CLOSE TO FLOOD STAGE. THE CREST AT DANVILLE WILL OCCUR SATURDAY AFTERNOON AND AT PACES EARLY SUNDAY MORNING. NO WARNING IS BEING ISSUED FOR THESE TWO LOCATIONS AT THIS TIME ALTHOUGH NWS FORECASTERS WILL REEVALUATE THE SITUATION AGAIN LATER THIS EVENING. DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ VAC083-270839- /O.NEW.KRNK.FL.W.0025.071027T1918Z-000000T0000Z/ /SBNV2.1.ER.071027T1918Z.071028T1200Z.000000T0000Z.NO/ 439 PM EDT FRI OCT 26 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER AT SOUTH BOSTON. * FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CREST NEAR 22.5 FEET EARLY SUNDAY AND FALL BELOW FLOOD STAGE SUNDAY NIGHT. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007. $$
6 follow-up statements
000 WGUS81 KRNK 270154 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 954 PM EDT FRI OCT 26 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY. FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS FORECAST. RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF IS EXPECTED TO REACH THE RIVER AND ITS TRIBUTARIES TO CAUSE SOME FLOODING. FLOODING AT SOUTH BOSTON IS FORECAST TO BE IN THE MINOR CATEGORY. IN ADDITION...THE DAN RIVER AT BOTH DANVILLE AND PACES IS FORECAST TO CREST VERY CLOSE TO FLOOD STAGE. THE CREST AT DANVILLE WILL OCCUR SATURDAY MORNING AND AT PACES EARLY SATURDAY NIGHT. NO WARNING IS BEING ISSUED FOR THESE TWO LOCATIONS AT THIS TIME SINCE THE RIVER IS FORECAST JUST TO REACH BANK FULL. THE NATIONAL WEATHER SERVICE IN BLACKSBURG WILL MONITOR THE RIVER CLOSELY. IF FLOODING BECOMES IMMINENT...ADDITIONAL WARNINGS WILL BE ISSUED. PLEASE LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. FOR YOUR SAFETY...STAY AWAY FROM THE RIVER. THE WATER WILL BE MOVING SWIFTLY AND CONTAIN DEBRIS THAT COULD SWEEP YOU TO YOUR DEATH. DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE SATURDAY MORNING. ADDITIONAL RIVER FORECAST GUIDANCE WILL ARRIVE AROUND 10 AM AND WILL BE DISSEMINATED BY 11 AM. UNSCHEDULED UPDATES WILL BE PROVIDED AS NEEDED. VAC083-270954- /O.EXT.KRNK.FL.W.0025.071027T1500Z-000000T0000Z/ /SBNV2.1.ER.071027T1500Z.071028T1200Z.000000T0000Z.NO/ 954 PM EDT FRI OCT 26 2007 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM SATURDAY LATE MORNING THROUGH SUNDAY * AT 7PM FRIDAY THE STAGE WAS 12.4 FEET. * NO FLOODING IS OCCURRING AT THIS TIME...BUT MINOR FLOODING IS FORECAST SATURDAY AND SUNDAY. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY LATE MORNING AND CONTINUE TO RISE TO NEAR 22.5 FEET BY SUNDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007. $$ 11
000 WGUS81 KRNK 270839 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 439 AM EDT SAT OCT 27 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS FORECAST. RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF IS EXPECTED TO REACH THE RIVER TO CAUSE SOME FLOODING. IN ADDITION...THE DAN RIVER AT BOTH DANVILLE AND PACES IS FORECAST TO CREST VERY CLOSE TO FLOOD STAGE. THE CREST AT DANVILLE WILL OCCUR THIS AFTERNOON AND AT PACES EARLY SUNDAY MORNING. THE NATIONAL WEATHER SERVICE IN BLACKSBURG WILL MONITOR THE RIVER CLOSELY. IF FLOODING BECOMES IMMINENT...ADDITIONAL WARNINGS WILL BE ISSUED. PLEASE LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. FOR YOUR SAFETY...STAY AWAY FROM THE RIVER. THE WATER WILL BE MOVING SWIFTLY AND CONTAIN DEBRIS THAT COULD SWEEP YOU TO YOUR DEATH. DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON. UPDATED FORECASTS WILL BE ISSUED AS NECESSARY. VAC083-271639- /O.EXT.KRNK.FL.W.0025.071027T1345Z-000000T0000Z/ /SBNV2.1.ER.071027T1345Z.071028T1800Z.000000T0000Z.NO/ 439 AM EDT SAT OCT 27 2007 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM LATE THIS MORNING UNTIL FURTHER NOTICE * AT 01AM SATURDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 23.3 FEET BY TOMORROW EARLY AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007. $$
000 WGUS81 KRNK 271516 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1116 AM EDT SAT OCT 27 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY AFFECTING THE FOLLOWING COUNTIES IN VIRGINIA...HALIFAX DAN RIVER AT SOUTH BOSTON AT 10/27 10:30 THE STAGE WAS 19.4 FEET AND FLOOD STAGE IS 19.0 FEET. THE DAN RIVER IS FORECAST TO CREST 22.1 FEET BY SUNDAY MORNING. THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007. RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF IS EXPECTED TO REACH THE RIVER TO CAUSE SOME FLOODING. IN ADDITION...THE DAN RIVER AT PACES IS FORECAST TO CREST VERY CLOSE TO FLOOD STAGE. THE CREST AT PACES WILL OCCUR SATURDAY EVENING. THE NATIONAL WEATHER SERVICE IN BLACKSBURG WILL MONITOR THE RIVER CLOSELY. PLEASE LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. FOR YOUR SAFETY...STAY AWAY FROM THE RIVER. THE WATER WILL BE MOVING SWIFTLY AND CONTAIN DEBRIS THAT COULD SWEEP YOU TO YOUR DEATH. DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TONIGHT. UPDATED FORECASTS WILL BE ISSUED AS NECESSARY. DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. VAC083-272316- /O.EXT.KRNK.FL.W.0025.000000T0000Z-071029T0152Z/ /SBNV2.1.ER.071027T1326Z.071028T0000Z.071028T1952Z.NO/ 1116 AM EDT SAT OCT 27 2007 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL SUNDAY EVENING. * AT 10AM SATURDAY THE STAGE WAS 19.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.1 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007. $$
000 WGUS81 KRNK 272057 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 457 PM EDT SAT OCT 27 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY. MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. DAN RIVER AT SOUTH BOSTON AT 4:30 PM SATURDAY...THE STAGE WAS 20.5 FEET. FLOOD STAGE IS 19.0 FEET. THE DAN RIVER IS FORECAST TO CREST AROUND 22 FEET TONIGHT. THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007. RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF HAS REACHED THE RIVER TO CAUSE SOME FLOODING. THE DAN RIVER AT PACES CRESTED SATURDAY AFTERNOON AT AROUND 18 FEET. THE RIVER AT PACES SHOULD BEGIN TO FALL TONIGHT. FOR YOUR SAFETY...STAY AWAY FROM THE RIVER. THE WATER WILL BE MOVING SWIFTLY AND CONTAIN DEBRIS THAT COULD SWEEP YOU TO YOUR DEATH. DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR UPDATES TO THIS WARNING. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED EARLY SUNDAY MORNING. IF THE RIVER CRESTS AT SOUTH BOSTON BEFORE THE NEXT SCHEDULED STATEMENT...AN UPDATE WILL BE ISSUED AT THAT TIME. VAC083-280457- /O.CON.KRNK.FL.W.0025.000000T0000Z-071029T0152Z/ /SBNV2.1.ER.071027T1326Z.071028T0000Z.071028T1952Z.NO/ 457 PM EDT SAT OCT 27 2007 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL SUNDAY EVENING. * AT 4:30 PM SATURDAY THE STAGE WAS 20.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.1 FEET...CRESTING TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007. $$ 11
000 WGUS81 KRNK 280846 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 446 AM EDT SUN OCT 28 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF HAS REACHED THE RIVER TO CAUSE SOME FLOODING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON TODAY. VAC083-281646- /O.EXT.KRNK.FL.W.0025.000000T0000Z-071028T1800Z/ /SBNV2.1.ER.071027T1326Z.071028T0300Z.071028T1200Z.NO/ 446 AM EDT SUN OCT 28 2007 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL THIS AFTERNOON. * AT 01AM SUNDAY THE STAGE WAS 20.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.4 FEET ON JUN 17 2004. $$
000 WGUS81 KRNK 281335 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 924 AM EDT SUN OCT 28 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY THE DAN RIVER HAS FALLEN BELOW THE FLOOD STAGE OF 19 FEET. HOWEVER...STILL EXERCISE CAUTION THIS MORNING NEAR THE RIVER AS IT REMAINS NEARLY BANKFUL. THE RIVER IS EXPECTED TO FALL BELOW THE ACTION STAGE OF 15 FEET BY THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. VAC083-281354- /O.CAN.KRNK.FL.W.0025.000000T0000Z-071028T1800Z/ /SBNV2.1.ER.071027T1326Z.071028T0300Z.071028T1119Z.NO/ 924 AM EDT SUN OCT 28 2007 THE FLOOD WARNING IS CANCELLED FOR THE DAN RIVER AT SOUTH BOSTON. * AT 09AM SUNDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 19.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.4 FEET ON APR 2 2001. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Oct 26, 3:13 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 26, 3:13 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 313 PM EDT FRI OCT 26 2007 .SYNOPSIS... A COLD FRONT WILL SWEEP ACROSS THE AREA BY SATURDAY MORNING. BEFORE THIS...DEEP MOISTURE IS GOING TO CONTINUE STREAMING UP ACROSS THE REGION PRODUCING WIDESPREAD RAINFALL TO AREAS FROMT THE BLUE RIDGE...EASTWARD THROUGH THIS EVENING. HIGH PRESSURE BUILDS IN FOR THE WEEKEND AND REMAINS IN PLACE THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THIS AFTERNOON...AN UPPER LOW WAS LOCATED OVER IL/MO. THROUGH THE DAY IT LIFTED SLIGHTLY TO THE NORTHWEST...BUT AS OF THIS AFTERNOON IT HAS BEGUN A SLIGHT SHIFT TO THE NORTHEAST. THIS CHANGE IN DIRECTION HAS BEEN PROMPTED BY A SHORTWAVE TROUGH HEADING INTO SOUTHCENTRAL CANADA STARTING TO KICK THE LOW TOWARDS THE GREAT LAKES. A STRONG COLD AIR DAMMING WEDGE WAS STILL IN PLACE OVER MUCH OF THE FORECAST AREA...SAVE THE FAR SOUTHWEST PART OF THE REGION TOWARDS NORTHEAST TENNESSEE. A COASTAL WARM FRONT WAS JUST TO EAST OF THE REGION EVIDENT OF SOUTHEASTERLY WINDS AND TEMPS IN THE LOW 70S NEAR AND EAST OF WAKEFIELD VA AS COMPARED TO THE MID 50S TO NEAR 60 IN SOUTHSIDE VIRGINIA. THE BIG QUESTIONS FOR THE OVERNIGHT WILL BE THE TIMING OF THE EXITING OF THE PRECIPITATION OUT OF THE AREA...AND WHETHER THE PRECIPITATION THAT DOES FALL WILL BE ENOUGH TO CONTINUE THE FLOOD WATCH. WILL CONTINUE TO FOLLOW THE GUIDANCE OF THE GFS FOR TONIGHT/S SOLUTION. IT HAS BEEN ON TRACK FAIRLY WELL WITH THE TRACK AND TIMING OF THE UPPER LOW...AND HAS BEEN NOT TOO BAD WITH AT LEAST THE BULLS-EYES OF THE HEAVIER PRECIPITATION ACROSS THE REGION TODAY...AND NOT TOO BAD WITH THE OVERALL AVERAGE QPF FOR THE AREA. BY MIDNIGHT...WE ANTICIPATE THE BULK OF THE PRECIPITATION WILL HAVE ENDED FOR MUCH OF THE I-81 AND I-77 CORRIDORS OF VA AND NC...WITH SOME BREAKS IN THE CLOUDS STARTING TO MAKING WAY INTO THE NORTHERN MOUNTAINS AND FOOTHILLS OF NORTHWEST CAROLINA. RESIDUAL MOISTURE IN PARTS OF SOUTHEAST WEST VIRGINIA WITH WHAT WILL BECOME A WESTERLY WINDS WILL KEEP SOME ISOLATED SHOWERS THERE. EAST OF THE BLUE RIDGE AFTER MIDNIGHT PRECIPITATION SHOULD GRADUALLY DECREASE THROUGH THE REMAINDER OF THE NIGHT SO THAT BY THE PRE-DAWN HOURS ALL THAT SHOULD REMAIN WILL BE SOME ISOLATED PRECIPITATION ALONG AND EAST OF A LYNCHBURG TO DANVILLE LINE. HAVE FOLLOWED CLOSELY TO THE MAV MOS GUIDANCE FOR TEMPERATURES AND WIND/SPEED DIRECTION. THE FLOOD WATCH WILL BE CANCELLED AS EXPECTED RAINFALL AMOUNTS TONIGHT ARE NOT EXPECTED TO BE ENOUGH TO PRODUCE FLOODING. DETAILED AMOUNTS ARE IN THE HYDROLOGY SECTION OF THIS DISCUSSION. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... COLD FRONT SHOULD BE PUSHING EAST OF THE AREA EARLY SATURDAY ALLOWING DRY ADVECTION TO SWING EAST. THUS EXPECT PRECIPITATION CHANCES TO BE LIMITED TO ONLY A SMALL CHANCE IN THE FAR EAST IN THE MORNING...AND ALSO IN THE PREFERRED UPSLOPE AREAS OF SOUTHEAST WEST VIRGINIA. BY SATURDAY NIGHT...THE CANADIAN SHORT WAVE TROUGH WILL BEGIN TO INFLUENCE OUR WEATHER BY BRINGING A REINFORCING COLD FRONT INTO AND THROUGH THE AREA. LOOK FOR INCREASING NORTHWEST WINDS BY SUNDAY MORNING WITH DOWNSLOPING WINDS ERODING OUT ANY REMAINING CLOUD COVER EAST OF THE BLUE RIDGE. IN THE SOUTHEAST WEST VIRGINIA MOUNTAINS AND NEIGHBORING PARTS OF SOUTHWEST VIRGINIA...PARTLY TO MOSTLY CLOUDY SKY CONDITIONS WILL CONTINUE WITH ISOLATED RAIN SHOWERS. BY SUNDAY EVENING...HIGH PRESSUE TAKES HOLD AND MOVES ACROSS THE OHIO VALLEY INTO THE CENTRAL APPS. COULD SEE LOWS CLOSE TO FREEZING IN NORTHWESTERN VALLEYS. MONDAY WILL BE DRY AND COOL WITH 8H TEMPS AROUND +2 TO +4 AND A NORTHERLY WIND COMPONENT. WENT CLOSE TO MAV MOS HERE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE FORECAST AREA WILL REMAIN DRY THIS PERIOD IN A FAIRLY FAST UPPER FLOW. ONE SHORTWAVE WILL SWING BY THE GREAT LAKES/OHIO VALLEY THURSDAY PUSHING A FRONT ACROSS...BUT DUE TO A WESTERLY FLOW...MOISTURE WILL BE LIMITED...AND ANY SHOWERS WILL BE NORTH OF OUR FORECAST AREA...CLOSER TO THE DYNAMICS. TEMPERATURES WILL BE FARILY SEASONAL. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... CONDITIONS WILL REMAIN STATUS QUO THROUGH AT LEAST THE EVENING HOURS ACROSS MUCH OF THE AREA AS IFR CIGS AND MVFR VSBYS FROM LIGHT TO MODERATE RAINFALL AND LIGHT FOG CONTINUE ACROSS MOST OF THE FORECAST REGION...SAVE THE FAR SOUTHWEST NEAR NORTHEAST TENNESSEE. AS THE NIGHT PROGRESSES...RAINFALL WILL BE ON THE DECREASE FROM WEST TO EAST WITH MVFR LIGHT FOG CONTINUING AFTER THE RAIN ENDS. AFTER 04Z WE WILL START TO HAVE A DISTINCT CHANGE IN OUR AIRMASS TRANSITION INTO THE AREA AS A WEAK COLD FRONT/TROUGH BEGINS TO MOVE ACROSS THE AREA FROM WEST TO EAST. LOW LEVEL AND SURFACE WINDS TO VEER TO THE SOUTHWEST OR WEST BY 12Z IN MOST LOCATIONS. DRIER AIR ENTERING THE AREA MOVING INTO THE AREA ON SATURDAY WILL HELP TO ERODE THE STRONG WEDGE THAT HAS BEEN IN PLACE. BY LATE MORNING...SCATTERED CLOUD COVER SHOULD EXIST OVER THE AREA WITH SURFACE WINDS BECOMING GUSTY AROUND 15 KTS IN THE MOUNTAINS. THROUGH THE REMAINDER OF THE WEEKEND INTO THE MIDDLE OF NEXT WEEK...HIGH PRESSURE WILL BE BUILDING INTO THE AREA WITH MAINLY VFR CONDITIONS ACROSS THE AREA. THE EXCEPTION MAY BE SOME MVFR CIGS AND ISOLATED SHOWERS IN THE MOUTAINS OF SOUTHEAST WEST VIRGINIA SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS A RESULT OF RESIDUAL BOUNDARY LAYER MOISTURE BEING LIFTED UPSLOPE ON NORTHWEST WINDS. && .HYDROLOGY... PRECIPITATION AMOUNTS THROUGH THE NIGHT INTO EARLY SATURDAY MORNING SHOULD AVERAGE AN ADDITIONAL 1.00 TO 2.00 INCHES EAST OF THE BLUE RIDGE IN VIRGINIA NEAR AND NORTHEAST OF ROANOKE AND EAST OF ROUTE 220 IN VA AND NC. ALONG THE CREST OF THE BLUE RIDGE NORTHEAST OF ROANOKE IS WHERE THE HEAVIEST PRECIPITATION IS EXPECTED IN THE 2.00 TO 2.50 INCH RANGE. EAST OF I-81 IN VA AND I-77 IN VA AND NC RAINFALL AMOUNTS WILL BE LESS THAN 0.50 INCH WITH THE LEAST AMOUNT IN THE MOUNTAIN EMPIRE AREA OF SOUTHWEST VIRGINIA WHERE AMOUNTS LESS THAN 0.10 INCH ARE EXPECTED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...DS SHORT TERM...JH/WP LONG TERM...WP AVIATION...DS HYDROLOGY...DS
Hazardous weather outlook, Oct 26, 3:00 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 300 AM EDT FRI OCT 26 2007 NCZ001-018-VAZ007-009-010-018>020-WVZ042>045-270700- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 300 AM EDT FRI OCT 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PERIODS OF MODERATE TO HEAVY RAIN WILL OCCUR THROUGH THIS AFTERNOON. THE RAINFALL MAY BE ENOUGH TO CAUSE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002>006-019-020-VAZ011>017-022>024-032>035-043>047-058-059-270700- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 300 AM EDT FRI OCT 26 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:32 AM EDT | Flood Watch | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 24 more | 13 hr |
| Oct 26, 9:19 AM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
Nearby
River Flood Warnings in Virginia, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.